Neck | Endocrinology and Metabolism | Insulin overdose (Disease)
An insulin overdose can be extremely dangerous. Insulin can be a difficult medication to properly dose, and it is actually fairly easy to accidentally overdose on this medication. It is very important to recognize the symptoms of an overdose and to know exactly how to respond.
Causes and Risk factors
An overdose of insulin can be caused by several factors, such as misjudging how much insulin is needed. Also, not eating after taking a dose of a rapid- or short-acting insulin may result in an overdose. Eating less or exercising more than usual could also lead to an insulin overdose.
Diagnosis and Treatment
If you or someone else may have overdosed on insulin, seek immediate medical attention. Treatment for an insulin overdose will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. ...